Alert archive / Arkansas / Special Weather Statements in 2021
Special Weather Statement, NWS Tulsa, OK
NWS Tulsa, OK issued this special weather statement at Apr 9, 2021, 10:12 PM CDT for Crawford County, Franklin County, Sebastian County, Arkansas. It was in force for 33 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 9, 2021, 10:12 PM CDT (03:12 UTC)
- Expired
- Apr 9, 2021, 10:45 PM CDT
- In force
- 33 min
- Issued by
- NWS Tulsa, OK
Counties Crawford County, AR, Franklin County, AR, Sebastian County, AR
The radar
The Western Arkansas radar (KSRX), 39 km from the middle of the area, began a volume at 03:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 9, 10:27 PM CDT | TSTM WND DMG | Fort Smith, AR | LARGE TREEE LIMBS DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 3.2 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 9 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 1268 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 182 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
254
WWUS84 KTSA 100312
SPSTSA
Special Weather Statement
National Weather Service Tulsa OK
1012 PM CDT Fri Apr 9 2021
ARZ010-011-019-020-029-OKZ069-072-076-100345-
Sebastian AR-Madison AR-Washington AR-Franklin AR-Crawford AR-
Adair OK-Sequoyah OK-Le Flore OK-
1012 PM CDT Fri Apr 9 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MADISON...FRANKLIN...
CRAWFORD...SEBASTIAN...SOUTHERN WASHINGTON...EASTERN SEQUOYAH...
SOUTHEASTERN ADAIR AND NORTHEASTERN LE FLORE COUNTIES UNTIL 1045 PM
CDT...
At 1011 PM CDT, strong thunderstorms were located along a line
extending from 3 miles southeast of Brentwood to 2 miles northeast of
Bokoshe. Movement was east at 45 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations in or near the path include...
Fort Smith... Van Buren...
Ozark... Charleston...
Cedarville... Mountainburg...
Natural Dam... Greenwood...
Alma... Barling...
Pocola... Muldrow...
Roland... Lavaca...
Spiro... Arkoma...
Mulberry... Mansfield...
Dyer... Hackett...
This includes the following highways,
Interstate 40 in Arkansas between mile markers 0 and 42.
Interstate 40 in Oklahoma between mile markers 313 and 328.
Interstate 540 between mile markers 1 and 14.
Interstate 49 between mile markers 22 and 49.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
southeastern, northeastern and east central Oklahoma. A Severe
Thunderstorm Watch also remains in effect until 200 AM CDT for
northwestern and west central Arkansas.
LAT...LON 3577 9370 3538 9371 3537 9375 3542 9380
3531 9381 3532 9392 3523 9392 3523 9402
3514 9403 3514 9414 3510 9414 3506 9425
3523 9482 3588 9444 3588 9352 3576 9352
TIME...MOT...LOC 0311Z 276DEG 38KT 3583 9406 3522 9476
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Apr 9, 9:48 PM CDT, 24 minutes earlier.
Area forecast discussion, Apr 9, 9:48 PM CDT, 24 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
948 PM CDT Fri Apr 9 2021
...UPDATE...
.DISCUSSION...
At mid evening...the cold front was positioned in Northeast
Oklahoma from Delaware county southwest to Okfuskee county and
then extended further southwest into South Central Oklahoma. A
broken line of strong to severe storms resided along the front
within the instability axis and axis of low level frontogenetic
lift. The greater/stronger mid level lapse rates were located
across Southeast Oklahoma while more meager lapse rates were
located into far Northwest Arkansas. In response...as storms have
become more linear...damaging winds have become the primary threat
with a secondary threat of large hail mainly south of Interstate
40. Over the past hour...0-3km bulk shear values have tried to
become more perpendicular to the front across Southeast Oklahoma
with 0-1km shear values around 15-30KTs which would allow for a
continued low tornado potential...especially along the leading
line of the linear convection. A severe thunderstorm watch remains
in effect for the CWA along and ahead of the cold front.
Behind the cold front...an increasing 35-45KT low level jet along
with a some weak mid level frontogenetic forcing has allowed for
a few light rain showers and lightning strikes over Osage/Pawnee
counties in Northeast Oklahoma. Also behind the front...gusty
northwesterly winds have made it to the surface with gusts 35 to
45 and locally higher across Northeast Oklahoma. A wind advisory
remains in effect through late this evening for much of Northeast
Oklahoma.
Over the next few hours...this line of convection is expected to
continue to shift east and southeast along the cold front through
Southeast Oklahoma and Northwest Arkansas with the leading line
of convection exiting the CWA around 04-05z. Damaging winds of 60
to 70 mph will remain the primary threat with a secondary threat
of large hail and also a low tornado potential as this activity
moves further through the CWA. The greater potential for severe is
forecast across Southeast Oklahoma where more surface based
instability resided along with 60+ deg dewpoints. The majority of
the precip should be exiting by 06z with a slight chance of a
lingering shower in far Northwest Arkansas as the upper level low
moves through the region.
Overnight tonight...the gusty northwesterly winds should let up
some as the low level jet weakens...though remaining breezy with
gusts in the 15 to 25 mph range. Current wind advisory goes to 04z
and west of the CWA...the stronger gusts have begun to come down a
bit. Thus...for now will hold the advisory as is and continue to
monitor conditions. With the northwesterly flow...drier air was
moving into the region which will aid in low temps getting down
into the 40s tonight for most locations. For the evening
update...have added adjustments to wind grids and pops/wx based
on latest obs/radar trends and also minor adjustments to hourly
temp/dewpoint/sky grids to account for latest obs. The rest of the
forecast seems to be in good shape at this time.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 45 65 45 79 / 80 0 0 0
FSM 48 64 44 80 / 90 0 0 0
MLC 45 67 45 80 / 90 0 0 0
BVO 43 65 42 77 / 70 0 0 0
FYV 44 59 41 75 / 90 10 0 0
BYV 47 57 44 75 / 90 20 0 0
MKO 45 64 44 78 / 90 0 0 0
MIO 45 61 42 75 / 90 20 0 0
F10 44 66 44 80 / 80 0 0 0
HHW 47 68 45 79 / 80 0 0 0
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Wind Advisory until 11 PM CDT this evening for OKZ054>057-
059>062-064>067.
AR...None.
&&
SHORT TERM...20Hazardous weather outlook, Apr 9, 5:01 PM CDT, 5 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 501 PM CDT Fri Apr 9 2021 ARZ001-002-010-011-019-020-029-OKZ049-053>076-101045- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 501 PM CDT Fri Apr 9 2021 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This Evening and Tonight. TORNADO. RISK...Elevated. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...Ongoing. SEVERE THUNDERSTORM. RISK...Critical. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...Ongoing. AREA AT GREATEST RISK...Eastern Oklahoma. FLASH FLOOD. RISK...Limited. AREA...Northeast Oklahoma and Northwest Arkansas. ONSET...Ongoing. HEAVY RAIN. RISK...Limited. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...Ongoing. SIGNIFICANT WINDS. RISK...Limited. AREA...Eastern Oklahoma. ONSET...After 7 PM. FIRE WEATHER DANGER. RISK...Limited. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...Ongoing. DISCUSSION... Thunderstorms are expected to continue to expand in coverage across northeast Oklahoma late this afternoon and spread east and southeast into northwest Arkansas and southeast Oklahoma this evening as a cold front moves into the region. Storms will likely quickly become severe with large hail up to 2 inches and greater and damaging wind gusts being the primary threats. Discrete storms into this evening will also pose a risk for tornadoes. Storm coverage should organize into more of a linear complex this evening as the cold front moves across eastern Oklahoma and northwest Arkansas. In response, storms should transition to more of a damaging wind threat with gusts of 60 to 70 mph possible through the late evening hours. A low tornado potential may also be possible through late evening, especially along the leading line of the linear complex. Also through this evening, locally heavy rainfall could create localized areas of flash flooding potential. Forecast rainfall amounts in the half inch to one and a half inch range will be possible through this evening. Precipitation is forecast to taper off from west to east and exit southeast Oklahoma and northwest Arkansas by late evening with the departing cold front. Behind the cold front, gusty northwesterly winds of 20 to near 40 mph are forecast over mainly eastern Oklahoma through late evening before the cold front pulls far enough away from the region. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Expected. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. SATURDAY...Very High Fire Weather Potential...High Wind Potential. SUNDAY...Very High Fire Weather Potential. MONDAY...Thunderstorm Potential...Very High Fire Weather Potential. TUESDAY THROUGH THURSDAY...No Hazards. EXTENDED DISCUSSION... Gusty north winds will continue on Saturday which will raise fire weather concerns for locations which receive little to no rainfall today. The next chance for showers and isolated thunderstorms returns by early next week. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, Apr 9, 9:30 PM CDT, 42 minutes before
Special Weather Statement National Weather Service Tulsa OK 930 PM CDT Fri Apr 9 2021 OKZ068-070-072-100300- Muskogee OK-Sequoyah OK-Cherokee OK- 930 PM CDT Fri Apr 9 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SEQUOYAH... SOUTHEASTERN CHEROKEE AND NORTHEASTERN MUSKOGEE COUNTIES UNTIL 1000 PM CDT... At 930 PM CDT, a strong thunderstorm was located over Braggs, moving east at 30 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations in or near the path include... Muskogee... Fort Gibson... Braggs... Cookson... Cherokee Landing State Park... Greenleaf State Park... Pumpkin Center... Lake Tenkiller State Park... Summit... Box... A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for east central Oklahoma. LAT...LON 3580 9485 3551 9489 3562 9550 3581 9529 TIME...MOT...LOC 0230Z 276DEG 28KT 3568 9519
Local storm report, Apr 9, 9:37 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
937 PM CDT FRI APR 9 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM HAIL MUSKOGEE 35.75N 95.37W
04/09/2021 M0.75 INCH MUSKOGEE OK PUBLIC
&&Local storm report, Apr 9, 9:59 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
959 PM CDT FRI APR 9 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 PM NON-TSTM WND DMG HOMINY 36.41N 96.39W
04/09/2021 OSAGE OK EMERGENCY MNGR
HIGH WINDS BLEW DOWN POWER POLE, WINDS
ESTIMATED NEAR 50 MPH.
&&Local storm report, Apr 9, 10:02 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1002 PM CDT FRI APR 9 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0954 PM TSTM WND GST FAYETTEVILLE 36.06N 94.16W
04/09/2021 M59 MPH WASHINGTON AR ASOS
ASOS AT DRAKE FIELD REPORTS GUST OF 59 MPH.
&&Local storm report, Apr 9, 10:12 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1012 PM CDT FRI APR 9 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 PM TSTM WND DMG CINCINNATI 36.04N 94.51W
04/09/2021 WASHINGTON AR EMERGENCY MNGR
LARGE TREE LIMBS DOWN.
&&Special weather statement, Apr 9, 10:12 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1012 PM CDT Fri Apr 9 2021
ARZ010-011-019-020-029-OKZ069-072-076-100345-
Sebastian AR-Madison AR-Washington AR-Franklin AR-Crawford AR-
Adair OK-Sequoyah OK-Le Flore OK-
1012 PM CDT Fri Apr 9 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MADISON...FRANKLIN...
CRAWFORD...SEBASTIAN...SOUTHERN WASHINGTON...EASTERN SEQUOYAH...
SOUTHEASTERN ADAIR AND NORTHEASTERN LE FLORE COUNTIES UNTIL 1045 PM
CDT...
At 1011 PM CDT, strong thunderstorms were located along a line
extending from 3 miles southeast of Brentwood to 2 miles northeast of
Bokoshe. Movement was east at 45 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations in or near the path include...
Fort Smith... Van Buren...
Ozark... Charleston...
Cedarville... Mountainburg...
Natural Dam... Greenwood...
Alma... Barling...
Pocola... Muldrow...
Roland... Lavaca...
Spiro... Arkoma...
Mulberry... Mansfield...
Dyer... Hackett...
This includes the following highways,
Interstate 40 in Arkansas between mile markers 0 and 42.
Interstate 40 in Oklahoma between mile markers 313 and 328.
Interstate 540 between mile markers 1 and 14.
Interstate 49 between mile markers 22 and 49.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
southeastern, northeastern and east central Oklahoma. A Severe
Thunderstorm Watch also remains in effect until 200 AM CDT for
northwestern and west central Arkansas.
LAT...LON 3577 9370 3538 9371 3537 9375 3542 9380
3531 9381 3532 9392 3523 9392 3523 9402
3514 9403 3514 9414 3510 9414 3506 9425
3523 9482 3588 9444 3588 9352 3576 9352
TIME...MOT...LOC 0311Z 276DEG 38KT 3583 9406 3522 9476The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 7:02 PM CDT | Special Weather Statement | TSA | Rogers | 28 min |
| Apr 9, 7:09 PM CDT | Severe Thunderstorm Warning | TSA | Okfuskee | 51 min |
| Apr 9, 7:12 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Okfuskee | 48 min |
| Apr 9, 7:24 PM CDT | Special Weather Statement | TSA | Tulsa | 36 min |
| Apr 9, 7:29 PM CDT | Special Weather Statement | TSA | Ottawa | 31 min |
| Apr 9, 7:38 PM CDT | Special Weather Statement | TSA | Craig, Nowata | 37 min |
| Apr 9, 7:38 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Muskogee, Okmulgee, Rogers, Tulsa, Wagoner | 52 min |
| Apr 9, 7:41 PM CDT | Tornado Warning | TSA | Creek, Tulsa | 20 min |
| Apr 9, 7:52 PM CDT | Special Weather Statement | TSA | Cherokee, Mayes | 23 min |
| Apr 9, 7:56 PM CDT | Special Weather Statement | TSA | Okfuskee | 34 min |
| Apr 9, 8:02 PM CDT | Severe Thunderstorm Warning | TSA | Delaware | 29 min |
| Apr 9, 8:28 PM CDT | Special Weather Statement | TSA | Cherokee, Mayes | 32 min |
| Apr 9, 8:29 PM CDT | Severe Thunderstorm Warning | TSA | Pittsburg | 46 min |
| Apr 9, 8:49 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee | 41 min |
| Apr 9, 8:59 PM CDT | Severe Thunderstorm Warning | TSA | Latimer, Pittsburg, Pushmataha | 50 min |
| Apr 9, 9:03 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, McIntosh, Muskogee, Sequoyah | 42 min |
| Apr 9, 9:24 PM CDT | Severe Thunderstorm Warning | TSA | Choctaw, Pushmataha | 66 min |
| Apr 9, 9:27 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Sequoyah | 48 min |
| Apr 9, 9:30 PM CDT | Special Weather Statement | TSA | Muskogee | 30 min |
| Apr 9, 9:35 PM CDT | Severe Thunderstorm Warning | TSA | Latimer, LeFlore, Pushmataha | 55 min |
| Apr 9, 9:37 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, LeFlore, Muskogee, Sequoyah | 38 min |
| Apr 9, 9:58 PM CDT | Severe Thunderstorm Warning | TSA | Choctaw, LeFlore, Pushmataha | 47 min |
| Apr 9, 10:24 PM CDT | Special Weather Statement | TSA | LeFlore | 36 min |
| Apr 9, 10:33 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore, Sequoyah | 42 min |
| Apr 9, 9:00 PM CDT | Special Weather Statement | TSA | Benton, Washington | 30 min |
| Apr 9, 10:07 PM CDT | Severe Thunderstorm Warning | TSA | Carroll, Madison | 23 min |
Nearby
Special Weather Statements in Arkansas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.